Ecstasy & Anti-Depressants - Any Dangers?

Discussion in 'Ecstasy & MDMA' started by Vanchatron, Mar 24, 2006.

  1. Vanchatron

    Vanchatron Newbie

    Reputation Points:
    1
    Messages:
    8
    Joined:
    Dec 2, 2005
    from U.K.
    I was just wondering if taking Ecstasy whilst on Anti-Depressants is dangerous. I'm on Anti-D's at the moment and I took Ecstasy the other day with no ill side affects but now people are telling me I shouldn't take them if I'm on Anti-D's.


    HK
     
  2. Abrad

    Abrad R.I.P. Platinum Member & Advisor R.I.P.

    Reputation Points:
    1,903
    Messages:
    2,145
    Joined:
    Dec 10, 2005
    Depnds on what anti-depressants You is on. It is potentially dangerous combined with MAOIs but less so with SSRIs although SWIM still would not advise it. I believe that taking MDMA while being treated for depression is a bad idea anyway.
     
  3. Vanchatron

    Vanchatron Newbie

    Reputation Points:
    1
    Messages:
    8
    Joined:
    Dec 2, 2005
    from U.K.
    I don't understand all this You + SWIM stuff sorry, can you run me through it please :)


    HK
     
  4. Abrad

    Abrad R.I.P. Platinum Member & Advisor R.I.P.

    Reputation Points:
    1,903
    Messages:
    2,145
    Joined:
    Dec 10, 2005
    SWIM = Someone Who Isn't Me
    You = Someone Who Isn't You
     
  5. Vanchatron

    Vanchatron Newbie

    Reputation Points:
    1
    Messages:
    8
    Joined:
    Dec 2, 2005
    from U.K.
    Thanks pal :)

    Dya mind reading the thread I made below this one please


    HK
     
  6. addicted2hc

    addicted2hc Newbie

    Reputation Points:
    16
    Messages:
    82
    Joined:
    Jan 2, 2006
    Say I have recently been prescribed effexor as an Anti-depressent... Would that be a red flag?

    Other then the obvious fact that taking E while being treated for depression is stupid, is there anything else to look for?
     
  7. glitterfly

    glitterfly Newbie

    Reputation Points:
    6
    Messages:
    76
    Joined:
    Mar 23, 2006
    first let me say, i think it's a little harsh to say that taking rolls while on anti-d's is stupid. if you've ever been seriously depressed and taking drugs and then suddenly feel better with the ssri's, it's understandable to want to feel what every other "normal" person has always felt on the drug minus the depression. just my opinion, NOT trying to start a debate here!
    anyway, I have been taking SSRI's for just over 2 years now but did not roll at all during that period until a couple weeks ago (she was pretty much on a detox from all drugs minus alcohol, weed, and a painkiller every now and then). anyway, I has switched from lexapro to effexor to cymbalta ::sigh:: so a couple weeks ago (while on cymbalta) I took one bean while already totally drunk and high. she felt pretty much nothing she thinks. the thing is, before the anti-depressants swim almost always needed at least 2-3 pills to get started, usually ending the night after taking around 6 pills. so I wasn't surprised at having felt no effect from the drug. she pretty much took it only b/c it was free and she was so drunk. so then a week or two later, she again tried taking one, then snorted one, and she got a nice body high, not exactly rolling, but had a blast at the club taking in the tunes, chatting it up with the dj, etc. :crazy
    swim just switched to the cymbalta a couple months ago mainly b/c the withdrawl from the effexor was hell- nearly the equivilant of heroin in swim's opinion. well with the cymbalta I was launched back into the hell of depression so she's in the process of waiting and waiting for her psychiatrist (in a diff city) to decide what she should take and call the shit in. ANYWAY, so swim quit taking all SSRIs almost 2 weeks ago and this weekend thought, what the hell, i'm off the SSRIs, been wanting to roll, might as well. so she took 2 pills then 1 more an hour or so later. it was weird, swim can definitely say she was rolling, but it was VERY mellow, until like 5 hours later when she started getting those really deep sighs you get when you're first coming up or blowing up. overall I can say she rolled for the first time in years and it was fun. unfortunately she felt very uncomfortable with the people she was with. two guys, same ones as the previous weeks who are always BOTH trying to get into her pants. she doesn't know them very well at all and she felt very uncomfortable at times. don't know if she can chill with them again, which is unfortunate b/c she is SO damn lonely sometimes and doesn't seem to fit in anywhere at this damn prep school... whoah i'll save this for another post. where was i? so swim's been trying to recall the discussion she had with her dr. about the various ssri's and how they differ from each other (since they all affect serotonin somehow), of course effexor is really a ssnri. I am going to do some research to try and figure out which ssri affects ecstasy the least. i'm guessing these would be the ones that also affect norepinephrine and/or dopamine. I don't like to roll often, but it would be nice to know. i think i'll continue this in another post about ssri's in general. i'm tired of these dr.'s telling me what's best for me and think maybe i could figure some stuff out on my own based on which recreational drugs I like (so she should get an ssri that affects those same chemicals). check out my later post if you're interested or have any advice. ;)


     
    Last edited by a moderator: Sep 10, 2017
  8. glitterfly

    glitterfly Newbie

    Reputation Points:
    6
    Messages:
    76
    Joined:
    Mar 23, 2006
    oops, i accidentally posted without finishing. the original question: is it dangerous? unless on MAOI's, then no. i asked my dr. about the potential dangers of combining and and all recreational drugs with ssri's and he said not dangerous, just have to deal with the inevitable come-downs from the drugs which may be worse if person is depressed in general.
    btw, Vanchatron, what anti-depressant are you taking and did you feel the full effects from the X?
     
    Last edited by a moderator: Sep 10, 2017
  9. Abrad

    Abrad R.I.P. Platinum Member & Advisor R.I.P.

    Reputation Points:
    1,903
    Messages:
    2,145
    Joined:
    Dec 10, 2005
    Nobody said it is stupid, IIRC the OP had another another thread about how pills weren't working for him, this was probably because of the SSRI blocking the effects of the MDMA. All I said was there is no point in taking pills and getting none of the positive effects and all the negatives. Considering he made his last post about 3 weeks ago and never came back don't be surprised if he doesn't answer.
     
  10. nanobrain

    nanobrain Platinum Member

    Reputation Points:
    824
    Messages:
    1,132
    Joined:
    Apr 12, 2005
    from Australia
    oh well then, it must be perfectly safe. because we all know doctors are superhuman, know their pharmacology, and never make mistakes. especially those that prescribe rotational SSRI's for whatever may ail their patient.

    kids, SSRI's and MDMA is contraindicated, since most of the notable MDMA effects will be nullified - the safety issue is far from settled.
     
    Last edited by a moderator: Sep 10, 2017
  11. Dogears

    Dogears Newbie

    Reputation Points:
    4
    Messages:
    229
    Joined:
    Sep 3, 2005
    Im not sure what real world data shows but any anti-depressant that increases serotonin levels sounds like it could cause problems with MDMA and it's analogues as these drugs cause a sharp increase in serotonin levels and activity while under it's influence. Greatly increased seritonin levels can cause a type of poisening that in extreme cases can be fatal.
     
  12. glitterfly

    glitterfly Newbie

    Reputation Points:
    6
    Messages:
    76
    Joined:
    Mar 23, 2006
    ok I was just reporting what her psychiatrist told her and what she has found through research herself ciao
     
  13. Boyv

    Boyv Silver Member

    Reputation Points:
    18
    Messages:
    97
    Joined:
    Aug 22, 2005
    You're right for about half of it.

    SSRI's and MDMA do not combine. The SSRI already binds to the serotonine transporters (SERT), so it's already taken. Because of this, the MDMA cannot use the SERT and the effect will be little to none.

    MAOI's and MDMA are dangerous indeed. The MDMA will increase the concentration of serotonine in the synapse, while the MAOI prevents your MAO's to break it down. This can result in the serotonine syndrome, caused by a too high concentration of serotonine.